NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, September 21, 2017
Higher Dose of Aricept and Side Effetct
My mother had been prescribed for 10mg of Aricept and .5 mg. of Risperdal. Her meds were changed to 25 mg of Aricept and 12.5 mg. of Seroquel. She just started the Seroquel yesterday and within an hour she became very sleepy. Her caregivers reported that she slept thru the afternoon and all evening up through this morning. She has not eaten or drunk any fluids since yesterday afternoon. Today, they started her 25 mg. of Aricept, but I told them to discontinue the Seroquel because I thought that was causing the muscular agitation in her sleep and the sleepiness. I am very concerned at the extreme behavior change in one day. Friday, she was still on the 5 mg. of Aricept and the .5 mg. of Risperdal. She was eatting, drinking, sleeping pretty good, except for recent week, up late, unable to sleep.
I am not sure what the question is here. The highest approved dose of Aricept is 10 mg daily. 25mg would be a bit unusual. Seroquel can cause sleepiness especially at low doses. It may be best to go back to the medications and dosages from before she had the behavioral changes. Then one can change just one med at a time to see its effect by itself. Please talk to your mother's doctor about this.
Douglas W Scharre, MD
Clinical Associate Professor of Neurology
Clinical Associate Professor of Psychiatry
College of Medicine
The Ohio State University